Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Googled "propecia side effects"
What is your current age, height, weight?
24, 6’ 3", 165lbs
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Accutane then Finasteride
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)?
How old were you, and WHEN (date) did you start the drug?
December 5th, 2019
How old were you when you quit, and WHEN (date) did you quit?
December 5th, 2019
How did you quit (cold turkey or taper off)?
How long into your usage did you notice the onset of side effects?
A few hours after the first pill
What side effects did you experience that have yet to resolve since discontinuation?
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain (temporary)
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
I have been taking maca root powder, cacao powder, vitamin D, Calcium D-Glucarate, Bile Acid and psilocybin mushrooms (1 4 gram trip every 5 days)
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
This is my first post. So, about 13 months ago I started Accutane, I believed the doctor when she said it would be safe even after hearing the stories, so I underwent this treatment and it was effective at getting rid of my acne however it caused extreme fatigue, depression, loss of libido, loss of mind-penis connection, and emotional blunting. These were gradual effects so I did not think much of it at the time and I was also attributing a lot of it to work stress and assumed the side effects would subside after I got off the drug. Looking back on it, I did have work stress but this caused major changes in personality. Towards the tail end I feel like my work performance suffered and I became someone no one wanted to be around. I had zero energy all the time, and was therefore never ready to help. While before this I was full of energy and ready to help everyone. After realizing this I thought it best to quit this job and take some time to recover my mind and body, I continued my job for three months after quitting Accutane but could barely make it through the day and still felt a disconnect from my emotions and libido. So I decided to quit and focus on recovery. I was eating healthy, exercising, not masturbating, and then taking vitamin D, Calcium D-Glucarate and Bile Acid.
This protocol was doing me great benefit, but I still felt disconnected from my emotions and libido, so I decided to start “psilocybin” therapy. I have prior experience with mushrooms, and I believe they can have a profound healing effect on the body and mind (there are also studies that prove this). So I began taking 4 grams of psilocybin mushrooms every 4-5 days for 2 months. I felt like my brain and body had been completely reset. Each trip I tried to feel my emotions and sexual energy again. It felt like my brain was re-finding these emotions again for the first time. I was having memories of my emotions and sexual experiences going back to my childhood. At the end of these two months, I was feeling great, recovered and unstoppable which leads me to the next chapter.
I liked the idea of keeping my hair, and because I felt 100% healthy again I decided to try another prescription drug for hair loss (huge mistake). If you ever feel healthy DO NOT ever compromise your health with any drug! But the risks seemed small and I thought I could recover if anything went wrong.
I got the drug online, $5 for 30 pills, at least it was cheap. It arrived but was left unopened for about a week as I was aware of some of the side effects and was still debating if it was even worth it. However, I eventually thought since I am feeling so good and I was very in tune with my body, I could test half a pill and see if I notice any effect, so without much thought I cut a pill in half and swallowed it, at night. Soon after I thought this whole idea was kind of stupid, because I am really not planning to take this drug every night for the next ten years and my hair loss is not that bad anyway.
I went to sleep and woke up after a few hours after very poor sleep. I noticed brain fog, like my head was cloudy, dizzy and spinning but didn’t think much of it. I watched some porn and noticed my libido and erections were very strong, stronger than normal. I understand this was from the increase in testosterone. My mental clarity felt off, but everything else seemed to be working normal. The second night came and I decided already not to take another pill although I was feeling relatively fine, so I went to sleep and noticed that I slept for only about 5 hours.
I was a little worried but not so much as I understand the drugs effects are strong and take at least a couple days to start wearing off. So I waited it out, but the symptoms seemed to be staying pretty consistent for about a week. Brain fog, insomnia, increased sexual drive. I decided to watch porn while I waited for this drug to wear off, as I did not feel productive doing much else. I probably shouldn’t have done this, I was masturbating a lot about 3 times a day and by the 7th night I experienced multiple cold chills running through my body, I woke up early morning feeling horrible and then experienced the CRASH, within a few minutes, it seemed as my life force was completely drained. I felt empty of emotions and libido and also started experiencing horrible anxiety and severe depression, I stayed in bed all day and did not eat. I had a horrible sleep filled with nightmares, and my penis was completely dead.
Then when I got up the next day, my boss from the job I quit called me. Some other people recently quit, so they wanted me back and were willing to pay double my salary. In my mind I knew this was great news, but I could not get happy due to my severe lack of emotions, disconnect with reality and generally feeling like shit. However, I called my boss back on Thursday and accepted the offer, hoping to God I could recover in a few days, before starting on Monday. I did not and my condition barely improved. I had zero libido, intense brain fog, severe depression, insomnia, anxiety, fatigue and suicidal ideation. I pushed through it, but ended up leaving early on Wednesday because I was getting no work done. I spent the next week recovering because it was thankfully Christmas break. I went back to my post Accutane protocol of eating healthy, exercising, not masturbating, and taking vitamin D, Calcium D-Glucarate and Bile Acid and mushrooms every 5 days. Things were still horrible when I returned from break on January 2, so I called in sick on Jan 2nd, 3rd, 4th. I just went in today, and was actually able to get a bit of work done, but this was most likely due to having taken 25mg of modafinil this morning. The mental sides do seem to be getting better, but my libido is about 20% and I am still experiencing insomnia (can’t sleep for more than 3-4 hours at a time), no spontaneous erections, weak erections, and my penis also seems to be in a constant cold state (hard flaccid) and lacking sensitivity.
Anyway that is my story thus far and log, my plan is to stay on the protocol I had post-Accutane and hopefully my condition will slowly improve. I do strongly recommend the mushroom protocol as I think it had the most rewarding results (If you are new to mushrooms I would recommend 1 gram every week, then slowly increase dosage as necessary). If you live in the US/Europe you can order the shrooms online and have it shipped to your door. I recommend everyone try this. Since taking propecia on December 5th, I had 4 mushroom trips. The first trip was absolutely horrible but each trip does seem get better and afterwards it does feel like it is kickstarting the healing process.
Fuck this drug.